News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: On Effexor 4 days only- Can I quit cold turkey now?


 julez4you - Sun Nov 25, 2007 10:58 am

Hi-
My Dr. recently prescribed Effexor XR to treat GAD and mild depression. I've only been on this medicine for 4 days and after reading about the horrible withdrawl effects and with alcohol usage, I want off.

The soonest I'll be able to talk to my doctor about this is tomorrow, but I don't want to take a single dose more if I don't have to.

I'm only on 37.5mg. and as I mentioned above, have only taken 4 doses. Do I risk experiencing the withdrawl symptoms if I quit cold turkey now?

Thanks!
 Sandy Tracy RN - Sun Nov 25, 2007 11:53 am

User avatar hi, Julez4you.

Thanks for writing, unfortunately some medications have side effects when you stop taking them. Effexor XR has been known to be one of these. Since you have been taking Effexor for a short period of time and at a low dose, the chance for you to experience withdrawl is low. Effexor usually takes 7-10 days before this medication is effective in controlling symptoms of depression and GAD.

Since you have been diagnosed with GAD and mild depression please discuss with your MD further options to assist in controlling these symptoms.

Good Luck and thanks for writing in.
Sandy RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here